Sunday, 27 January 2008

Side effects and IV

Poor Barry he is having side effects now

As well as his red face and chest he is now feeling really sick. Poor Barry I could not stand to feel sick and vomiting in a hospital bed and not at home - this has happened to me often , but I still can not stand it!!

He is on IV Septrim but this in itself worries me as, as far as I can find out as a lay person this is not really 'state of the art' treatment for an AIDS patient with PCP phenomena??? See: http://www.aidsmap.com/en/docs/D239B440-65DF-44B2-B957-1E94A8943AC2.asp

I keep getting told there are so many new drugs for those with HIV - but this is a very old drug ?????? Maybe it is still the best they have - if so God help us!!!

Oh god just read this:

Side-effects Some people are allergic to Septrin and develop reactions such as an itchy red rash, sometimes with fever. In affected people, this usually occurs during the second week of taking the drug. In rare cases these reactions are extremely serious, so they should be reported to your doctor at once. Anaemia (shortage of red blood cells) is the most common side-effect experienced at the higher doses used for treating PCP.

He is bright red!!!!

He has theses side effects!!
It could be dangerous!!


I phoned the ward
Got the usual dismissive reply

'there is nothing we can do as it is weekend. I will pass your concerns on to the doctor'

What doctor?? he does not even seem to have a main consultant!

It seems that Dr Couttes is his respiratory consultant and Dr Keanes his HIV consultant.

As far as I can work out Dr Keanes does not have any beds in the hospital and works 9 to 5 at the GU and seems only to be available to us on a Wednesdays!!!!!! at the GU clinic.
Dr Couttes is not available at the weekend - at least not this weekend - and neither Dr Keanes or Dr Couttes have got together to negotiate and work out the best treatment for Barry.

I would have thought he needs to be on 'aggressive' anti HIV therapy NOW!!!!!!

Not next week or sometime in the future when they finally get it together to tie up his results.

He needs to be on the proper antibiotics to target his bugs right now and anti HIV drugs all at the same time

I feel no confidence in the treatment he is getting and fear they are going to let him die!!
Not deliberately but because they really do not know how to deal with a HIV patient who already has symptoms.
Post a Comment